A 16-year-old boy was operated upon for synovial sarcoma of the right thigh and underwent chemotherapy consisted of adriamycin (320 mg), cisplatin (780 mg), etoposide (4,200 mg) and ifosfamide (30,000 mg). He developed secondary leukemia 18 months after the chemotherapy. Acute lymphoblastic leukemia (L3) was initially diagnosed because of poor staining of alpha-naphtyl butylate esterase and induction chemotherapy with the LVP regimen (L-asparaginase 5,000 U/m2 day 8-21, vincristine 1.5 mg/ m2 day 1, 6, 11, 16, 21, 26, prednisolone 40 mg/m2 day 1-28) was performed. After the therapy was initiated, the leukemia was finally diagnosed as acute momocytic leukemia (M5a) because of the following data; blasts were positive for CD33 and HLA-DR and negative for CD10, CD19 and CD20; serum lysozyme was 104.0 micrograms/ml; re-evaluation revealed that blasts were strongly positive for alpha naphtyl butyrate esterase in a small part of the slides; 95% of the bone marrow cells showed t (9; 11) chromosomal aberration; gene rearrangement was positive for MLL and negative for JH, JK and TCR C beta 1. Nevertheless, complete remission was obtained after 1 course of LVP therapy. He received bone marrow transplantation from an unrelated volunteer donor after 3 courses of consolidation therapy. He has remained in complete remission for 16 months.